I had a allergic reaction to Tramadol, how can I stop the itching?
Question posted by vwbug33 on 3 May 2013
Last updated on 6 October 2016 by EmmaGemma
Delila is correct about itching being a side effect of Tramadol. If you are not experiencing hives/rash but just have an extreme itching sensation, its most likely a side effect. I've taken Tramadol off and on for years and it caused me excruciating itching sensations, but not every time I took it. Call your doctor and ask if he/she thinks that's the issue and what to take for it.
Hi, itching when taking Tramadol is much more common than many people are aware. I suffer from it myself. You should discuss this side effect with your doctor. Antihistamines will help, but chances are the itching will be a long term side effect, and i'm not sure if you should take an OTC antihistamine long term without your doctors advice?
Depending on what else you are taking for meds, Benadryl is very effective for itch but please check with the pharmacist to make sure that it won't interact with anything else you are taking.
You might also try an colloidal oatmeal bath like Aveeno (like you give kids with chicken pox a bath with) It can help with itching. Use cool to tepid water, not hot
An antihistamine should help.
- Tramadol uses and safety info
- Tramadol information for Healthcare Professionals (includes dosage details)
- Side effects of Tramadol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.